Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 10, NWS San Diego, CA

July 10, 20074 counties in California

NWS San Diego, CA issued this red flag warning at Jul 10, 2007, 9:09 AM PDT for 4 counties in California. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 9:09 AM PDT (16:09 UTC)
Expired
Jul 10, 2007, 8:54 PM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 101609
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
909 AM PDT TUE JUL 10 2007

...RED FLAG WARNING UNTIL MIDNIGHT FOR DRY LIGHTNING FOR ALL
VALLEYS...MOUNTAINS...AND DESERT ARES OF SOUTHWEST CALIFORNIA...

.ISOLATED THUNDERSTORMS WITH DRY LIGHTNING HAVE BEEN OCCURRING
OVER THE DESERT AREAS SINCE 600 AM. AN INCREASE IN THUNDERSTORMS
IS EXPECTED FROM LATE MORNING THROUGH THE EVENING AS A WEATHER
DISTURBANCE MOVES NORTH ACROSS THE AREA. EXCEPT OVER THE COASTAL
AREAS...THE AIR MASS IS NOT EXPECTED TO MOISTEN ENOUGH TO SUPPRESS 
EXPLOSIVE FIRE GROWTH UNTIL TUESDAY.

CAZ248-250-255>258-260>262-110015-
/O.NEW.KSGX.FW.W.0010.070710T1609Z-070711T0700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
909 AM PDT TUE JUL 10 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR 
DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

SCATTERED THUNDERSTORMS WITH DRY LIGHTNING AND GUSTY WINDS ARE
EXPECTED FROM LATE MORNING THROUGH LATE EVENING OVER THE
VALLEYS...MOUNTAINS...AND DESERTS OF SOUTHWEST CALIFORNIA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY THAT WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
1 follow-up statement
000 
WWUS86 KSGX 110354
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
854 PM PDT TUE JUL 10 2007

...RED FLAG WARNING FOR THE VALLEYS...MOUNTAINS AND DESERTS HAS
BEEN CANCELED...

.THE THREAT FOR DRY LIGHTNING HAS ENDED.

CAZ248-250-255>258-260>262-110500-
/O.CAN.KSGX.FW.W.0010.000000T0000Z-070711T0700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY-
LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
854 PM PDT TUE JUL 10 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE RED
FLAG WARNING. 

$$

MOEDE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 8:55 AM PDT, 14 minutes earlier.

Area forecast discussion, Jul 10, 8:55 AM PDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PDT TUE JUL 10 2007

.SYNOPSIS...
MONSOON MOISTURE WILL MOVE ACROSS SOUTHWEST CALIFORNIA THE REMAINDER
OF THIS WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS...MAINLY
DURING THE AFTERNOON AND EVENING HOURS...AND OVER THE MOUNTAINS AND
DESERTS. THE MARINE LAYER WILL REMAIN AROUND 1500 FEET WITH
OVERNIGHT COASTAL LOW CLOUDS SPREADING INTO THE LOWER COASTAL
VALLEYS LATE EACH NIGHT...THEN CLEARING TO NEAR THE COAST BY EACH
AFTERNOON.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MONSOON WEATHER PATTERN FOR AT LEAST NEXT SEVEN DAYS WITH HIGH
PRESSURE CENTERED NEAR THE FOUR CORNERS REGION. IN THE PAST 24 HOURS
THE MID AND HIGH LEVELS HAVE BECOME SATURATED OVER SOUTHWEST
CALIFORNIA BUT BELOW 10000 FEET...EXCLUDING THE MARINE LAYER...THE
AIR MASS WAS STILL QUITE DRY. THE NAM12 AND GFS MODEL DIFFER ON HOW
FAST THE 5000-10000 FT LAYER WILL MOISTEN...PER THE 06Z GFS MODEL
THE MEAN RELATIVE HUMIDITY IN THIS LAYER SHOULD INCREASE TO 60
PERCENT BY 1700 PDT THIS AFTERNOON...THE 12Z NAM12 MODEL SAYS NOT
UNTIL AFTER 2300 PDT TONIGHT. UNTIL THIS OCCURS MAIN WEATHER CONCERN
IS DRY LIGHTNING AND BASED ON OBSERVED SLOWER MOVEMENT OF SHORT
WAVE...PREFER THE SLOWER NAM12 MODEL. SINCE 0600 PDT HAVE HAD
ISOLATED LIGHTNING STRIKES APPROACHING FROM THE SOUTHEAST. MODELS
SHOW STRONG POSITIVE VORTICITY ADVECTION ACROSS SOUTHWEST CALIFORNIA
THROUGH THIS EVENING AS SHORT WAVE MOVES UP FROM BAJA CALIFORNIA.
FORECAST SURFACE CAPE VALUES ARE NOT IMPRESSIVE BUT LIFTED INDICES
RANGE BETWEEN 0 TO -4 AND K VALUES RANGE 24-29 FROM LATE MORNING
THROUGH EVENING SO EXPECT MORE WIDESPREAD CONVECTION THIS AFTERNOON
AND EVENING. AFTER MIDNIGHT NO ORGANIZED TRIGGER MECHANISMS FORESEEN
TO KEEP CONVECTION GOING THROUGH THE NIGHT. FOR WEDNESDAY AND
THURSDAY EXPECT SCATTERED AFTERNON AND EVENING THUNDERSTORMS MAINLY
OVER THE MOUNTAINS. THE FLASH FLOOD INDICES ARE AT 30 FOR
TUESDAY...BARELY IN THE MODERATE CATEGORY. ON FRIDAY/SATURDAY
ANOTHER SURGE OF MOISTURE IS ADVERTISED. THIS BOOSTS PRECIPITABLE
WATER VALUES OVER 1.5 INCHES AND RAISES THREAT OF FLASH FLOODING
DURING THIS PERIOD. FOR SUNDAY THROUGH NEXT TUESDAY A SLOW BUT NOT
OVERLY SIGNIFICANT DRYING TREND OCCURS BUT THE AIR MASS IS STILL
MOIST AND UNSTABLE ENOUGH FOR THREAT OF THUNDERSTORMS.

&&

.AVIATION...
101430Z...TWO MAIN PROBLEMS FOR TODAY...EXTENT OF THE MARINE LAYER
AND THE SUBTROPICAL MOISTURE MOVING IN FROM THE SOUTHEAST.

THE 12Z NKX SOUNDING AS WELL AS MDCRS SOUNDINGS AND TOP REPORTS
INDICATE THE MARINE LAYER DEPTH WAS AROUND 2800 FEET. EXTENT OF THE
MARINE LAYER STRATUS IS UNCERTAIN DUE TO MID AND HIGH CLOUDS
OBSCURING THE LOWER CLOUDS ON THE SATELLITE IMAGERY. STRATUS WITH
BASES AROUND 1800 FEET MSL COVERS MUCH OF THE COAST AND INLAND
VALLEY AREAS AND ALSO EXTENDS INTO THE KONT AREA. EXPECT THE STRATUS
TO BREAK UP OVER INLAND AREAS THIS MORNING WITH SLOWER CLEARING
EXPECTED NEAR THE COAST. STRATUS SHOULD PUSH BACK INLAND THIS
EVENING REACHING THE INLAND VALLEYS BEFORE MIDNIGHT AND KONT AFTER
MIDNIGHT.

THE SUBTROPICAL MOISTURE SHOULD BRING SCATTERED THUNDERSTORMS TO THE
MOUNTAIN AND DESERT AREAS THROUGH THE AFTERNOON. A FEW OF THESE
THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS OVER THE INLAND
VALLEY AREAS AND POSSIBLY TO THE COAST. BASES SHOULD BE ABOVE FL120
WITH TOPS ABOVE FL350.  HORTON

&&

.FIRE WEATHER...
AIR MASS UNSTABLE BUT NOT MOIST ENOUGH TO SUPPORT WETTING RAINS. DRY
LIGHTNING AND GUSTY WINDS FROM THUNDERSTORMS ARE THE MAIN THREAT.
WILL BE UPDATING FORECAST SHORTLY TO REFLECT RED FLAG WARNING FOR
DRY LIGHTNING FROM 0900 TO MIDNIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FOR DRY LIGHTNING UNTIL MIDNIGHT...1200 AM PDT
WEDNESDAY...FOR ALL MOUNTAINS...VALLEYS...AND DESERT AREAS.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 10, 5:25 AM PDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
525 AM PDT TUE JUL 10 2007

CAZ042-043-048-050-055>058-060>062-PZZ750-775-111300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
525 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

INCREASING MONSOONAL MOISTURE FROM THE SOUTHEAST WILL BRING A CHANCE
OF THUNDERSTORMS. MAIN THREATS WILL BE GUSTY WINDS AND DRY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY...MAINLY OVER THE MOUNTAINS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:56 AM PDTMarine Weather StatementSGX7 hr

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.